# SDR CA020726014

- Difficulty date: July 15, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Doug DC-6A
- Aircraft time: 41,689 hours
- Engine: Pwa R2800*
- Propeller: Hamstd 43E60
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 356996
- Condition: Cracked
- Location: Nr 4 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) WHILE ENROUTE TO A FIRE THE FLIGHT CREW HAERD A LOUD BANG FROM NR 4 ENGINE.  THE CREW SHUT DOWN THE ENGINE AND FEATHERED THE PROP.  THE AIRCRAFT RETURNED TO YZH.  MAINTENANCE CREW DISCOVERED A CRACKED EAR ON THE NR 13 CYLINDER. THE CYLINDER WAS REPPLACED WITH A SERVICEABLE ASSY AND THE AIRCRAFT WAS RETURNED TO SERVICE.
